Thunderstorm Wind, Tioga
- When
- July 31, 4:15 PM EST
- Where
- Tioga County, Mansfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.800, -77.083
Thunderstorm winds knocked down trees in Mansfield.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 31, 1:12 PM EST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 212 PM EDT SUN JUL 31 2005 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... RADAR ONCE AGAIN LIGHTING UP RIGHT ON SCHEDULE...AND MUCH AS EXPECTED...WITH GREATER COVRG IN NERN MTS. WITH CU FIELDS NOT QUITE SO GREAT OVER FAR NW (LESS MSTR) AND SE (CI DAMPENING HEAT)...WE SHOULD SEE LESS CONVECTION THERE - OR IT MAY JUST DEVELOP LATER THIS EVENING...AS MOISTURE PLENTIFUL ACROSS THE CWA...BUT COOLEST AIR ALOFT UP N AND BEST HEATING IN S. WILL THEREFORE CONT WITH CURR FCST OF 30-40 POPS IN NE AND 20S MOST EVERYWHERE ELSE. A FEW LONELY SHRA MAY LINGER INTO THE OVERNIGHT...ESP IN THE EAST BUT IN GENERAL...CLEARING AFT 03Z. MINS TONIGHT WILL BE RIGHT ALONG WITH LAST NIGHT...MAYBE JUST A HAIR/TAD/SMIDGE HIGHER. FOR MONDAY...MUCH THE SAME STORY...A SFC BNDRY MAY DRAG SOUTHWARD INTO OUR REGION. SO...WILL HOLD ONTO CURR FCST OF CHC POPS (30S) IN THE NE AND SLIGHT CHCS ALMOST EVERYWHERE ELSE. TEMPS VERY CLOSE TO PREV FCST...WITH THE URBAN AREAS OF IPT AND HAR PUSHING CLOSE TO 90F. MAYBE THE FAR SRN ZNS WILL REMAIN DRY DURING THE DAY...BUT BY NIGHTFALL...A FEW SHOWERS MAY GET THERE...ESP IN THE EAST WHERE THE HEAT/MSTR AND THAT MODEST (AT BEST) FORCING MIGHT HELP TRIGGER SOME SHOWERS OVERNIGHT. MON NIGHT MINS 2-3F HIGHER THAN TONIGHT. && .LONG TERM (TUESDAY THROUGH SUNDAY)... NOT MUCH CHANGE FROM WHAT I SAW YESTERDAY. CHC OF SHOWERS AND STORMS THIS AFTERNOON AND EVENING...MAINLY NE PA...AND AGAIN ON MONDAY AFTERNOON/EVENING...AS IT IS A LITTLE COOL AT 500 MB. ESTIMATED VIL FOR TODAY IS IN THE MID 50S...BUT HAD ONE CELL IN THE 45 TO 50 RANGE EASTERN CLINTON COUNTY. ANYWAY...SHORT TERM FCST LEFT FCST SIMILAR TO WHAT I HAD YESTERDAY FOR MONDAY. FOR TUE... I LEFT MENTION OF SHOWERS AND STORMS IN FROM YESTERDAY...AS THERE IS STILL A WEAKNESS IN THE UPPER LEVEL FLOW...AND FRONT TRYS TO MOVE SOUTHWARD. SIMILAR PATTERN TO MONDAY. STILL THINK WED INTO THURSDAY NIGHT WILL BE DRY. FOR FRIDAY INTO NEXT WEEKEND...FRONT DROPS SE...LOOKS LIKE SYSTEM WILL TRY TO STALL OUT JUST SOUTH OF C PA NOW. STILL LOOKS LIKE BEST CHC FOR SHOWERS AND STORMS WILL BE ACROSS NW PA ON FRIDAY...AND ACROSS SE ON SAT. KEPT MENTION OF SHOWERS AND STORMS IN FOR SATURDAY NIGHT...AS I HAD DONE YESTERDAY. FOR SUNDAY INTO SUNDAY NIGHT...KEPT FCST DRY FOR NOW. CAN ADD MENTION OF SHOWERS AND STORMS ON LATER SHIFTS IF NEEDED. && .AVIATION... CLDS VFR WITH ONLY A BIT OF MVFR HZ AROUND ATTM. RDR STARTING TO SHOW TS/SHRA POPPING OVER NERN CWA...SO WILL CARRY VCSH OR EVEN TEMPO GROUPS FOR MOST SITES (EXCEPT MDT) THROUGH 02-04Z TONIGHT. THEN...CLEARING LATER THIS EVENING AND FOG SETTLING IN MUCH LIKE LAST NIGHT. WILL TAKE MOST SITES TO MVFR AND A FEW TO IFR...ESP VALLEY LOCATIONS...BEFORE SUNRISE. FOG GOES AWAY AND SCT-BKN HIGH-BASED CU TO RETURN MONDAY. SHRA/TSRA POSSIBLE...ESP IN NRN TAFS FOR THE AFTN AGAIN...BUT WILL NOT INCL MENTION JUST YET. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANGELO LONG TERM...MARTIN AVIATION...DANGELO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 531 AM EDT SUN JUL 31 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-010929- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 531 AM EDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. @0059
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 203 PM EDT SUN JUL 31 2005 PAZ012-041-311830- NORTHERN CLINTON-NORTHERN LYCOMING- 203 PM EDT SUN JUL 31 2005 ...A STRONG THUNDERSTORM WILL AFFECT CLINTON AND LYCOMING COUNTIES... AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF LOCK HAVEN...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL DRIFT SOUTHEASTWARD THROUGH RURAL PARTS OF EASTERN CLINTON AND WESTERN LYCOMING COUNTIES...BUT IS HEADED TOWARD AVIS AND LOCK HAVEN AND AVIS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 337 PM EDT SUN JUL 31 2005 PAZ037-312030- TIOGA- 337 PM EDT SUN JUL 31 2005 ...A THUNDERSTORM WITH HEAVY RAINFALL WILL AFFECT NORTHERN TIOGA COUNTY... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF CORNING...MOVING EAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR LAWRENCEVILLE AROUND 430 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WINBD GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS STORM. FORECASTER:DEVOIR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 451 PM EDT SUN JUL 31 2005 PAZ012-312130- NORTHERN CLINTON- 451 PM EDT SUN JUL 31 2005 ...A STRONG THUNDERSTORM WITH HEAVY RAINFALL WILL AFFECT CLINTON COUNTY... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES NORTHWEST OF LOCK HAVEN...MOVING EAST AT 10 MPH. SINCE THIS STORM IS MOVING SLOWLY...VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE LIKELY WITH THIS STORM. ALSO...WIND GUSTS TO 35 MPH ARE POSSIBLE. FORECASTER: JPV
The Binghamton radar (KBGM), 101 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees in Mansfield.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464824.